Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mell0wseas

Advice for 26/F about to start Accutane next month?

Recommended Posts

Hi everyone! I’m a 26 year old female who is about to start the Accutane treatment for 6 months. I’ve struggled with acne my entire life and thought it would clear up by the time I graduated college. No such luck for me. I finally went to a dermatologist and I’m going to be starting Accutane next month. I’m excited to finally take care of this acne (hopefully once and for all) but after doing some research, I have a few concerns and questions.

Some background you should know:
-I suffer from chronic migraines, officially diagnosed by a neurologist. I’ve suffered from these since I was 16 and they’ve gotten significantly worse in my mid-twenties. I have them at least 4-5 times a week, pain scale ranging from 6/10 to 10/10.
-I also have some general back/neck pain I deal with (who doesn’t)

I read online that possible side effects for Accutane are headaches and joint pain, in addition to the extremely dry skin, lips, nose and eyes.

For those who have been on Accutane, did any of you have headaches as a side effect? How often and how bad were they if you did? Same question goes for the joint pain - is it really that bad? How often did your joints hurt? Especially curious about anyone my age who’s taken this, since your body is very different than how it was when you’re a teenager (when most people seek to take this).

Any tips on things I could do or take to try to curb the side effects? Are there good supplements to take for the headaches, dry skin and joint pain?

Thanks in advance! Really excited about getting clear skin - just super nervous about the side effects especially as a chronic migraine sufferer.

Share this post


Link to post
Share on other sites

Hey, I'm 28 and about to begin my 4th month on Accutane.

- I've had no headaches or any head related issues so far
- Muscle and joint pain is definitely there, but it wasn't that bad for me. Only noticed slight pain on my knees when exercising, and neck pain a few times as well, but nothing unbearable (like you said, who doesn't have that occasionally, specially if your bed is as shitty as mine).
- Get some Aquaphor ointment and apply it religiously to your lips. It won't stop your lips from being dry, but it will make a huge difference.
- Just mentally prepare yourself for the journey. It's psychologically draining, but if you're positive about it, you'll find that there's no side-effects that are truly unbearable and you'll start noticing the effects of the medicine literally within the first week.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×